Swelling in Abdomen After Sex Since IUD Insertion a Week Ago

Patient

Q: I got an IUD (Mirena) about a week ago. I had severe pain on my side the first day that got better later the next day. The cramping seems to come and go at this point but isn't too bad. What I have noticed is after sex with my boyfriend I do get some minor cramping, but what has me most concerned is my stomach swells up now after sex, this never happened before the IUD. Is the swelling due to my body still adjusting to the IUD or does that only happen if something is wrong?

Symptoms:  cramping, bad stomach swelling after sex since getting IUD
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews